Beijing, July 8:
Heavy use of party drugs like “Ecstasy” can lead to sexual problems like erectile dysfunction in men, a new study has indicated.
“Ecstasy” or amphetamines are a group of drugs that stimulate the central nervous system.
“Compared with 211 matched controls, amphetamine users were twice as likely to experience erectile dysfunction,” said Bang-Ping Jiann, senior author from the Kaohsiung Veterans General Hospital in Taiwan.
In a study published in the Journal of Sexual Medicine, researchers analysed 1,159 males who illicitly used amphetamines.
Half of the participants reported impacts such as reduced erectile rigidity and sexual satisfaction, enhanced orgasmic intensity and delayed ejaculation.
The other half of the users, however, reported that amphetamines had no effect on their sexual functions.
Previous research has found that amphetamine abuse can cause a wide range of changes in sexual functions.
Participants have reported side effects that included enhanced sexual desire, spontaneous erections upon injection, delayed or multiple orgasms, reduced libido, impaired ejaculation and difficulty in achieving orgasm.
Future research is required to accurately determine the effects of amphetamines on the sexual functions of men, the study said. (IANS)